Hi all! I am a 44yr old post meno female with pvc's and had an ablation 1994 for SVT. I was given Paxil 5mg for prevention of migraines which I have been taking for just about a month. Tuesday, I started getting the most horrible feeling in my left (under) breast. It would come only for a few seconds at a time but it felt like my heart was being squeezed and would get lightheaded and lose my breath. I had to call an ambulance and spent several days in the hospital. My dr did an angiogram which came back negative- good news!- but I am terrified that this feeling will come back. I was told my potassium was low and was given some at the hospital. Does anyone think it could be the paxil? I am going to my electrocardio next week but I am posting to get some thoughts. Has anyone ever had a feeling like this? It really felt like I was having a heart attack - I am truly terrified!
If you had an angiogram and nothing showed up, I would say that you are clear of heart disease. That is the ultimate test. It is the test that is done after EKGs and stress tests. With that test, any problem would show up. It must be something else that is causing your troubles.
I would have suspected your low potassium condition in causing your pain, as compared to Paxil. Although I doubt that either were/are what caused your pain. I took Paxil for almost 4 years, and never had any physical pain from taking it (that I know of).
I was surprised at all the physical side effects of paxil, when I did a search on a pharmaceutical website. I got just a little of the info and posted it below. It is not copyrighted. Paxil is a strong medication that should be taken seriously. It can be troublesome for a lot of people. If you stop taking it, you can have (or some do) some extreme withdrawal symptoms.
I hope your pain does not come back
Cardiovascular System side effects of Paxil:
Frequent adverse events are those occurring on 1 or more occasions in at least 1/100 patients. Infrequent adverse events are those occurring in 1/100 to 1/1,000 patients; rare events are those occurring in fewer than 1/1,000 patients.
hi ,i too have got the feeling you describe,i have also got a pain in my left shoulder,and it is going round to my back and up my neck.my doc said it was muscle strain and gave me ibuprofen gel.it has gone worse this last week and i also feel like i have got wind in that area too ,but i can't burp properly?perhaps it is wind i am going to the docs again tomorrow,keep you informed.
I to suffer from migrains and i was given Elivil for prevention of mine almost 5 years ago and when im on it I have none or very very few and not sever , ask ur nuroligist about it,, trust me it has worked for me
I was SO relieved to see your post February Girl. I had catheter ablation in 1997, which did cure my WPW. After the ablation I developed several "new"
symptoms, such as PVC's, PAC's, and sinus tachycardia. I have been on Atenelol and Ativan for the past 2 years, and that has helped tremendously.
Now, I would say for about a year, I have what you are describing. It starts in my arm,either one, and then it travels up my arm across my chest, and then I get the squeezing, weightd pain in my heart. It lasts for about 3-5 minutes and then it slowly eases up and then it's gone. I find it happens mostly the week before my period. I've been to the ER, and like you, they find nothing and send me on my way. I'm convinced it has something to do with some type of damage done to my heart muscle during the ablation, and that it's some type of muscle spasm. The cardiologist seems to think I'm talking myself into some type of episode. It's very real and very scary, but I guess I just have to live with it. I was just relieved to know I'm not the only one.
Be well, and best of luck to you.